Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

192 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Sudden high blood pressure

I went to the doctor today and I had a very high blood pressure reading. I have always been normal. I went to a new doctor for a tetnaus shot and blood test....something that sends me into fits of anxiety. Would the anxiety over the blood test affect the reading? I have never had high blood pressure before...I m not exactly in the best shape of my life but I do exercise and try to eat healthy. I m going back on Friday for another reading. But now I m worried.
Mon, 14 Dec 2009
Report Abuse
Question is related to
Diseases and Conditions ,  
Lab Tests
  User's Response
's  Response
It is normal for it to go very high sometimes. Once before a fight, Muhammed Ali's BP was very high. See page below for some things to help BP. High BP is not a disease. It can lead to problems if it stays high over a long time. Also you did not say how high is high. That could be 230/160 or 145/100. Say someone tries to shoot you or you get mad enough to kill someone. Your BP will be temporarily thru the roof. That is normal. If it stays high for years, then it can damage you.
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Dear Doc, My mother has been taking atenolol for a couple of years now. About a year ago, her bp was 210/108 suddenly, so we brought her to the emergency, as she was feeling fatigue and dizzyness. The EKG , blood test and vascular test was all normal, and she was send home. Her doctor increased her atentolol dose from 25mg to 50mg, and also started her on conversyl 4mg. Even with these medications, she still continued to have couple of these episodes for the last year, and again 4 nights ago. All the test showed nothing, I am really worried for her, as currently her bp has been varying between 150-176/81-92, and has been for the last couple of days. Is there other tests that her doctor could request that will help determine what is causing these high bp episodes? Should she ask her doctor to change the meds?

doctor1 MD

I usually have blood pressure in the range of 110/69 or lower but I woke up in the middle of the night with a racing heart and blood pressure of 142/80. pulse 78. pulse went down to 69, bp highest 148/92. I last had my blood pressure checked about 2months ago and it was 105/65.

doctor1 MD

Hi, I have been feeling tired, and nausea for over a week now. I went to the doctor yesterday he didn t know what could cause it. But i found out i have high blood pressure. Which is strange cause all my life i ve had low pressure usually around 110/25. yesterday it was 140/95. I have been having trouble sleeping, falling asleep mostly. the nausea also will not go away with eating. i feel a little light headed.

Recent questions on  Anxiety

doctor1 MD

hi docter, my head, neck, hands, back and legs are itching all the time. Basically all over. have trouble sleeping lately like anxiety heart beats fast.. WHAT CAN THIS BE WORRIED. I was diagnosed with non hodgkins lymphoma 10 years ago. Do you think it has something to do with that?

doctor1 MD

Hello.. I am a 35 year old female and I have been noticing my heart is skipping every 5th to 8th beat. This is something that started all of a sudden. I do suffer from anxiety disorder and I do take medications daily for this. I drink plenty of water and exercise. I also drink at least 1 cup of coffee per day. I recently was put on a 24 hour holter monitor and the recording did show some palpitations. Since I had the monitor this has been occurring through the entire day. They don t stop. What should I do from here?

doctor1 MD

I started taking aspiren regimen 3 days ago without asking my doctor I have rapid heart beat and heart palpatations and anxiety disorder. I thought it would help, I felt better for last three days no rapid heartbeat as bad as it usually is but got severe headaches. Should I continue taking it today, also I thought it would be good for arthritis in my lower back, but the headaches terrible. My blood pressure has been low for the last month 110 over 78 and since taking the regimen it has gone up to 120 to 130 I think that s a better blood pressure

doctor1 MD

Hello ! I am a 38 year old female. I have been having really bad dizziness for almost 12 years now. It started with a vertigo attack out of the blue in 2000 . I had not been sick prior to this and was in good health. After the vertigo attack I was left with a rocking sensation and general off balanced feeling.This was all day every day to some degree. Smetimes it was bad and sometimes I could handle it. I would lay in bed at night and feel like I was on a ship out at sea. The doctors thought it was anxiety but I knew my body and knew this was not from anxiety. I had many blood tests for diabetes , thyroid, anemia and others to check for deficiencies and many others. I had ultra sounds of my heart, ekg s, blood test s to check heart enzymes , liver function and kidney function. I had an EEG also. All of these tests came back normal. I had a c-scan of my head and neck and also a MRI. They did find a small meningioma tumor in the right front lobe of my brain but said that it was benign and was not anything to worry about. I then saw a neurologist who said he didn t think it was brain related. I then went to an ENT and had the ENG and other test done. He determined I had menieres disease due to symptoms and an abnormal caloric test. I started vestibular rehab and felt better after a while. I still had dizziness everyday all day but it was much more bearable and I got on with life again. The last eight months symptoms have came crashing back really bad again. It started with me being really tired and way dizzier then normal. I was under a tremendous amount of pressure at work and just every day life. When it got really bad I was driving home from a restaurant with my kids. We had just went out to eat and it was Asian food, which I know is packed with sodium and causes issues with people with menieres disease. Anyway, I was driving back and started feeling really tired and kept yawning. I then felt really bloated and like my jeans were too tight. So I felt like I couldn t breathe well and kept yawning over and over. I then started feeling like I may pass out. I stopped at the red light and put my car in park just in case I did. Well it passed after a minute so I continued home which was only a few blocks away. When I got out of the car I felt really shaky and weak and just wanted to lay down. My mom checked my sugar levels and it was a little high, like 180. SO I layed down and thought it was the food, For the next few weeks I felt really tired and still dizzy but not the passing out feeling. Then one night at work a really overwhelming tired feeling came over me and I fet like I was going to pass out again. They called the emergency department and they transported me to the hospital. I hadn t ate much that day and they thought it was because of that because all of the blood tests, ekg, and chest x-rays came back normal. I kept being really tired and dizzy and I finally had to quit work and even give up driving because every time I drove I would feel dizzy and weak. I went back to the ENT and he redid the ENG and everything came back normal this time.He said he thinks I still have menieres but isn t sure if that is what it is since testing was normal this time. I had another MRI, which was no different then the last one. I am just not sure where to go from here and I don t really think my doctors know either and are chalking it up to anxiety. I know that I do have anxiety but it is caused by the way I feel. Any advice or suggestions would be appreciated. Medicines - Lotrel for HBP - controlled on medicine. Have been on for years. Atenolol foe heart palpitations- works wonderfully - have been on for years also Symptoms Dizziness -Whirling in head- sometimes quick vertigo lasting a few seconds- feeling as though on an elevator when it stops - Foggy headed - sometimes can t concentrate due to head symptoms Weakness Fatigued Eyes feel blurred sometimes or hard to focus Walking makes dizziness worse / laying down brings relief / when standing still in one place I feel like I may fall over Head pressure and ear pressure Ringing in ears at times Sorry this is so long but I wanted to give as much information as possible. Thank you in advance.

doctor1 MD

Hi. I am a bit concerned about the dose of lorazepam that i take. 1mg split in 0.5 morning and evening. It's been 1 month since i started this treatment, along with 10 mg of Cipralex . My psychiatrist said to stay another month on lorazepam due to...

doctor1 MD

I have fluttering in My upper stomach while sitting. Don't notice while standing. It appears worse when I breath out. Does not hurt just flutters

doctor1 MD

I just got a recall back from a mammogram app. I'm very scared, what could it be if not cancer?